Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 27, 2009, 3:06 AM CDT for Glasscock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2009, 3:06 AM CDT (08:06 UTC)
- Expired
- Apr 27, 2009, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 63 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS74 KMAF 270901
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 AM CDT MON APR 27 2009
TXC173-271100-
/O.CON.KMAF.FF.W.0008.000000T0000Z-090427T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLASSCOCK-
301 AM CDT MON APR 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
GLASSCOCK COUNTY...
AT 358 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
ADDITIONAL THUNDERSTORMS ARE MOVING INTO GLASSCOCK COUNTY FROM THE
SOUTHWEST WHICH WILL ADD TO THE HEAVY RAINFALL ALREADY RECEIVED.
DOPPLER RADAR ESTIMATES INDICATE THAT AS MUCH AS 2.5 INCHES
HAS FALLEN ACROSS THE AREA. LOCALIZED AREAS OF FLASH FLOODING REMAIN
LIKELY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3176 10127 3175 10177 3185 10178 3209 10177
3210 10127
$$2 follow-up statements
000
WGUS54 KMAF 270806
FFWMAF
TXC173-271100-
/O.NEW.KMAF.FF.W.0008.090427T0806Z-090427T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 AM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GLASSCOCK COUNTY IN WEST TEXAS...
* UNTIL 600 AM CDT
* AT 303 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
POSSIBLE FLASH FLOODING FROM A SLOW MOVING THUNDERSTORM. PRECIPITATION
ESTIMATES INDICATE THAT AS MUCH AS 2 INCHES HAS FALLEN ACROSS NORTHERN
GLASSCOCK COUNTY. ADDITIONAL HEAVY RAINFALL IS LIKELY. LOCATIONS
IMPACTED INCLUDE STATE HIGHWAYS 158 AND 137.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3176 10127 3175 10177 3185 10178 3209 10177
3210 10127
$$000
WGUS74 KMAF 271103
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 AM CDT MON APR 27 2009
TXC173-271111-
/O.EXP.KMAF.FF.W.0008.000000T0000Z-090427T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLASSCOCK-
603 AM CDT MON APR 27 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GLASSCOCK COUNTY...
AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND
EXITED THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING WAS ALLOWED
TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3176 10127 3175 10177 3185 10178 3209 10177
3210 10127
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 11:44 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 11:44 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 PM CDT SUN APR 26 2009 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... REGIONAL RADAR TRENDS INDICATE MUCH OF THE CONVECTIVE ACTIVITY CONTINUES PUSHING OFF TO THE EAST. CONCERNS FOR POSSIBLE REGENERATION WESTWARD THROUGH THE OVERNIGHT HOWEVER AS DRYLINE CONTINUES PULLING WESTWARD. WILL MONITOR TRENDS AND MAKE THE APPROPRIATE UPDATES IF NECESSARY. MOISTURE CONTINUES TO OVERSPREAD THE AREA THIS EVENING AND MAY SEE SOME LOW CLOUDS SPREAD INTO KMAF/KFST. GENERALLY WEAK WINDS EXPECTED ACROSS THE REGION TOMORROW WITH MOISTURE/LOW CLOUDS POSSIBLE AGAIN TOMORROW NIGHT AS A COLD FRONT SAGS SOUTHWARD. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 26, 3:41 PM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 PM CDT SUN APR 26 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 PM CDT SUN APR 26 2009 /241 PM MDT SUN APR 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE INTO THIS EVENING. THE MOST LIKELY AREAS TO BE AFFECTED INCLUDE LOCATIONS GENERALLY EAST OF A LAMESA...TO MIDLAND...TO SANDERSON LINE. STRONG WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...ISOLATED TORNADOES...AND FREQUENT LIGHTING WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. AFTER MIDNIGHT THE SEVERE WEATHER THREAT WILL BEGIN TO DIMINISH ACROSS THE AREA WITH CONCERNS THEN SHIFTING TOWARDS MODERATE TO HEAVY RAINFALL ACROSS THE NORTHEASTERN AND EAST CENTRAL PERMIAN BASIN. ELEVATED FIRE WEATHER CONCERNS ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS...THE VAN HORN CORRIDOR...AS WELL AS THE DAVIS AND GUADALUPE MOUNTAINS THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 15 PERCENT COMBINED WITH 20 FOOT WINDS SPEEDS IN EXCESS OF 20 MPH ARE EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. STRONG WESTERLY WINDS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS WITH GUSTS NEAR 50 MPH. TRAVELERS THROUGH THE AREA SHOULD REMAIN ALERT FOR POSSIBLE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS ON TUESDAY AS A FRONTAL BOUNDARY SAGS INTO THE REGION. LARGE HAIL ALONG WITH DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN...AS WELL AS THE LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 26, 9:25 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E0.88 INCH REAGAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY
137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.
&&
CDANIELSLocal storm report, Apr 26, 9:35 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E1.00 INCH REAGAN TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, Apr 26, 10:33 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.75 INCH PECOS TX PUBLIC
PING PONG TO GOLFBALL SIZE HAIL REPORTED IN SHEFFIELD.
0420 PM HAIL 1 SE SHEFFIELD 30.68N 101.81W
04/26/2009 E1.00 INCH PECOS TX LAW ENFORCEMENT
0533 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.75 INCH PECOS TX TRAINED SPOTTER
0535 PM HAIL DUNN 32.57N 100.89W
04/26/2009 E1.00 INCH SCURRY TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZE HAIL REPORTED IN DUNN.
0535 PM HAIL 5 NW SHEFFIELD 30.74N 101.88W
04/26/2009 E2.75 INCH PECOS TX LAW ENFORCEMENT
0600 PM FLASH FLOOD SHEFFIELD 30.69N 101.82W
04/26/2009 PECOS TX TRAINED SPOTTER
FOUR TO SIX INCHES OF WATER REPORTED ON ROADWAYS IN
SHEFFIELD.
0620 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.00 INCH PECOS TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL IN SHEFFIELD.
0915 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E0.88 INCH REAGAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY
137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.
0920 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E1.00 INCH REAGAN TX TRAINED SPOTTER
&&
CDANIELSSpecial weather statement, Apr 26, 11:47 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1147 PM CDT SUN APR 26 2009 TXZ063-070-270515- GLASSCOCK-REAGAN- 1147 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER NORTHEASTERN REAGAN COUNTY AT 1147 PM CDT...MOVING NORTHEAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST TEXAS.
Special weather statement, Apr 27, 1:42 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 AM CDT MON APR 27 2009 TXZ052-053-270730- HOWARD-MITCHELL- 142 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MITCHELL AND SOUTHEASTERN HOWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF COAHOMA AT 140 AM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT FARM TO MARKET ROAD 821 IN SOUTHEASTERN HOWARD COUNTY AND FARM TO MARKET ROAD 2183 IN MITCHELL COUNTY. STRONG WIND GUSTS AROUND 50 MPH...PEA SIZED HAIL... OCCASIONAL LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR WEST TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 63 min |
| Apr 26, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 24 min |
| Apr 27, 1:13 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 32 min |
| Apr 27, 1:46 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 59 min |
| Apr 27, 2:00 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 27, 2:34 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 27, 3:16 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 59 min |
| Apr 27, 4:18 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Apr 27, 4:41 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Apr 27, 5:34 AM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 3 hr |
| Apr 27, 6:09 AM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Apr 27, 1:48 PM CDT | Fire Weather Watch | MAF | 15 hr | |
| Apr 27, 1:48 PM CDT | Red Flag Warning | MAF | 7 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.